| Model Number |
3708320 |
| Medical Device Problem Codes |
Break (1069); Connection Problem (2900)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Refer to reg.Report 2649622-2019-24031 for information regarding the related reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a patient who was implanted with an implantable neurostimulator (ins) for parkinson's disease.It was reported that the hcp attempted to insert the cranial lead into the extension and it would only go in as far as the second contact.When the hcp tried to push further, he felt resistance.The other hcp stepped in to try and advance it.He had some success but could not fully advance.The hcp then tried to remove the cranial lead from the extension it was stuck in there.The hcp's jointly had to dissect each screw segment from the electrode.The screws were not tightened at any time.All screws were removed from the extension to assist in the process.The extension was then replaced and was cut away with another 3708760.The hcp then attempted to connect the two cranial leads to the two extensions which presented with similar issues and would not advance past the second electrode without meeting some resistance.A cranial lead was used to bench top test the extensions.Again, the hcp felt a lot of resistance during insert and when he removed it from the lead, the contacts became damaged.The decision was made to implant 3708660 instead of the research leads to ensure the cranial leads were protected and not damaged.It was noted that one of the extensions was discarded and only two will be returned.The serial number for the two returning extensions was unknown at the time of the report.No further complications were reported/anticipated.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.